Digoxin Therapy Quiz Questions

91 Questions | Total Attempts: 717

SettingsSettingsSettings
Please wait...
Pharmacy Quizzes & Trivia

The practice of pharmacy takes a lot more work than you might think when you hand over your prescription. A lot of work goes into getting you the right drugs. How much do you know about it?


Questions and Answers
  • 1. 
    An antidote for digitalis toxicity is
    • A. 

      Vitamin K

    • B. 

      Atropine

    • C. 

      Digibind

    • D. 

      Digitoxin

  • 2. 
    When monitoring patients who are taking digoxin, the serum level should be
    • A. 

      0.1 to 0.5 ng/mL

    • B. 

      0.5 to 2.0 ng/mL

    • C. 

      2.0 to 5.0 ng/mL

    • D. 

      5.0 to 8.4 ng/mL

  • 3. 
    Before giving oral digoxin, you find that the patients apical HR is 55 beats/min. You should
    • A. 

      give the dose

    • B. 

      Hold the dose

    • C. 

      Hold the dose and notify the physician

    • D. 

      Check the radial pulse

  • 4. 
    During digoxin therapy, it is essential to monitor serum potassium levels because
    • A. 

      Low postassium levels increase the chance of dig toxicity

    • B. 

      High potassium levels increase the change of dig toxicity

    • C. 

      Low potassium levels cause an increase in heart rate

    • D. 

      Digoxin promotes the excretion of potassium in the kidneys

  • 5. 
    Amrinone lactate is given for a patient with atrial fibrillation and flutter as an alternate to digoxin when the patient has all the following EXCEPT
    • A. 

      Has an allergy to digoxin

    • B. 

      Is not getting a therapeutic effect from digoxin

    • C. 

      Needs to produce breast milk

  • 6. 
    While administering Mr. Ferris with oral digoxin, you note increased urinary output, decreased dyspnea and fatigue. What do these findings indicate?
    • A. 

      Digoxin toxicity

    • B. 

      Digoxin allergy

    • C. 

      Therapeutic effects of digoxin

    • D. 

      Adverse reactions to digoxin

  • 7. 
    Mrs. Chin is undergoing digoxin therapy and begins to complain of headache and studies revel a dysrhythmia. What is happening with this patient?
    • A. 

      Nothing these are normal effects of digoxin therapy

    • B. 

      Digoxin toxicity

    • C. 

      Digoxin is ineffective

  • 8. 
    Mr. Ferris also complains of constipation. He complains that if he were allowed to eat his high fiber bran as often as he used to, he wouldn't be constipated. What teaching should the nurse provide to Mr. Ferris?
    • A. 

      Foods high in fiber bind to digitalis and make it more effective

    • B. 

      Let me check with your PCP

    • C. 

      Food high in fiber bind to digitalis and make it less effective

    • D. 

      Have your wife bring you some and you can eat as much high fiber bran as you would like!

  • 9. 
    A major difference between digoxin and amrinone lactate and milirone lactate is that 
    • A. 

      Digitalis is for hearts, amrinone lactate and milirone lactate are for milk production

    • B. 

      Digitalis can be used long term, amrinone lactate and milirone lactate are short term

    • C. 

      Digitalis is the same as amrinone lactate and milirone lactate

    • D. 

      Digitalis is for short term,amrinone lactate and milirone lactate is for long term use

  • 10. 
    After 3 days of therapy your patient complains of feeling nauseated and has no appetite. She also wonders why the lights are so blurry and bright. Her radial pulse is 52 beats/min. When you check her lab work you note that he digoxin level from that mornin is 3.5 ng/mL. Should you give the dose?
    • A. 

      Administer more digoxin

    • B. 

      Withhold the dose and notify the PCP

    • C. 

      Nothing this is normal

  • 11. 
    The antidysrhythmic drug lidocaine is used mainly for the treatment of 
    • A. 

      Atrial fibrilation

    • B. 

      Bradycardia

    • C. 

      Complete heart block

    • D. 

      Ventricular dysrhythmias

  • 12. 
    Cordarone (amiodarone) has possible adverse effects including all of the following EXCEPT:
    • A. 

      Pulmonary toxicity

    • B. 

      Hypothyroidism

    • C. 

      Urinary retention

    • D. 

      Visual halos

  • 13. 
    Your patient who is receiving an antiarrhythmic drug has an apical pulse rate of 125, what should the you, the nurse, do?
    • A. 

      Give the drug

    • B. 

      Give an extra dose to bring down the pulse

    • C. 

      Withhold the drug and call the PCP

  • 14. 
    What adverse side effects and signs of toxicity does NOT apply to the calcium channel blockers?
    • A. 

      Headache

    • B. 

      fatigue

    • C. 

      Dizziness

    • D. 

      Transient hypotension

    • E. 

      Backache

  • 15. 
    The first sign of digitalis toxicity is
    • A. 

      Muscular weakness

    • B. 

      Headache

    • C. 

      Anorexia

    • D. 

      Nausea

  • 16. 
    The purpose of antianginal drug therapy is to
    • A. 

      Increase blood flow to the peripheral arteries

    • B. 

      Vasodilate the heart muscle

    • C. 

      Vasoconstrict the heart muscle

    • D. 

      Decrease blood flow to the peripheral arteries

  • 17. 
    What is a common side effect of nitroglycerin?
    • A. 

      Blurred vision

    • B. 

      Dizziness

    • C. 

      Headache

    • D. 

      Weakness

  • 18. 
    Nitroglycerin is available in all the following forms EXCEPT
    • A. 

      Transdermal patch

    • B. 

      Intravenous bolus

    • C. 

      Sublingual spray

    • D. 

      Topical ointment

  • 19. 
    What is the best way to prevent tolerance to nitrates when using the transdermal patch?
    • A. 

      Leave the old patch on for 2 hours when applying a new patch

    • B. 

      Apply a new patch every other day

    • C. 

      Leave the patch of for 24 hours once a week

    • D. 

      Remove the patch at night for 12 hours and then apply a new patch in the morning

  • 20. 
    A patient who is experiencing an anginal attack has taken one nitroglycerin sublingual tablet and the pain is still there, what should he do next?
    • A. 

      Call 911

    • B. 

      Drive to the ER NOW

    • C. 

      Nothing, it takes a while to work

    • D. 

      Wait 5 min and take 1 if still there wait 5 min and take 1 again...if still there call 911!

  • 21. 
    Before administering a new nitroglycerin transdermal patch the nurse should
    • A. 

      Leave the old patch on

    • B. 

      Remove the old patch and clean the residue and then apply the new patch to a clean and hair free area

    • C. 

      Apply the patch over hair because it doesn't change the effectiveness of the drug

    • D. 

      Apply a new patch to the same spot

  • 22. 
    When applying nitroglycerin topical ointment the nurse should ensure she wears
    • A. 

      A hat

    • B. 

      A dress

    • C. 

      leggings

    • D. 

      Gloves

  • 23. 
    What herb is used to treat a variety of cardiovascular problems?
    • A. 

      Paprika

    • B. 

      Hawthorn

    • C. 

      Basil

  • 24. 
    Common side effect of adrenergic drugs involving a sudden drop in blood pressure when patients change position is known as 
    • A. 

      Orthopedic hypotension

    • B. 

      Orthostatic hypotension

    • C. 

      Orthostatic hypertension

    • D. 

      Dizziness

  • 25. 
    Michael has been taking clonidine (Catapres) for 5 months and his blood pressure has been normal for 2 months. He tells you that he would like to stop taking the drug. What do you say?
    • A. 

      Go ahead and stop it - your blood pressure is normal

    • B. 

      Stop taking the drug for a month and see how you do

    • C. 

      This drug should not be stopped suddendly and does not cure high blood pressure

    • D. 

      You can stop the drug is you exercise and avoid salty foods

Back to Top Back to top